Periodica Mathematica Hungarica

, Volume 63, Issue 2, pp 153–171 | Cite as

Local degree distributions: Examples and counterexamples

  • Ágnes BackhauszEmail author


In several scale free graph models the asymptotic degree distribution and the characteristic exponent change when only a smaller set of vertices is considered. After recalling the sufficient conditions for the existence of asymptotic local degree distribution [1], several random graph models are presented that satisfy these assumptions. We show the necessity of the main conditions by constructing counterexamples.

Key words and phrases

degree distribution scale free random graphs random trees martingales 

Mathematics subject classification numbers

60G42 05C80 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Á. Backhausz and T. F. Móri, Local degree distribution in scale free random graphs, Electron. J. Probab., 16 (2011), 1465–1488.Google Scholar
  2. [2]
    A.-L. Barabási and R. Albert, Emergence of scaling in random networks, Science, 286 (1999), 509–512.MathSciNetCrossRefGoogle Scholar
  3. [3]
    B. Bollobás, Random graphs, Cambridge University Press, 2001.Google Scholar
  4. [4]
    C. Cooper and A. Frieze, A general model of web graphs, Random Structures Algorithms, 22 (2003), 311–335.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    M. Drmota, Random trees, Springer-Verlag, Wien, 2009.zbMATHCrossRefGoogle Scholar
  6. [6]
    R. Durrett, Random graph dynamics, Cambridge University Press, 2006.Google Scholar
  7. [7]
    T. F. Móri, A surprising property of the Barabási-Albert random tree, Studia Sci. Math. Hungar., 43 (2006), 265–273.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    T. F. Móri, Degree distribution nearby the origin of a preferential attachment graph, Electron. Comm. Probab., 12 (2007), 276–282.MathSciNetzbMATHGoogle Scholar
  9. [9]
    T. F. Móri, Random multitrees, Studia Sci. Math. Hungar., 47 (2010), 59–80.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    J. Neveu, Discrete-parameter martingales, North-Holland, Amsterdam, 1975.zbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2011

Authors and Affiliations

  1. 1.Department of Probability Theory and Statistics, Faculty of ScienceEötvös Loránd UniversityBudapestHungary

Personalised recommendations